Alert archive / Florida / Lake Wind Advisories in 2018

Lake Wind Advisory 9, NWS Melbourne, FL

April 21, 20184 counties in Florida

NWS Melbourne, FL issued this lake wind advisory at Apr 21, 2018, 4:31 AM EDT for 4 counties in Florida. It took effect at Apr 21, 2018, 12:00 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 21, 2018, 4:31 AM EDT (08:31 UTC)
In effect from
Apr 21, 2018, 12:00 PM EDT
Expired
Apr 21, 2018, 8:00 PM EDT
In force
8 hr
Issued by
NWS Melbourne, FL

Counties Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 76 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 8.5 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2018-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2018-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1283 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

624 
WWUS72 KMLB 210831
NPWMLB

URGENT - WEATHER MESSAGE
National Weather Service Melbourne FL
431 AM EDT Sat Apr 21 2018

FLZ041-045>047-053-054-059-064-141-147-211645-
/O.NEW.KMLB.LW.Y.0009.180421T1600Z-180422T0000Z/
Inland Volusia County-Orange-Seminole-Southern Brevard County-
Osceola-Indian River-St. Lucie-Martin-Coastal Volusia County-
Northern Brevard County-
Including the cities of Debary, Deland, Deltona, Apopka, 
Maitland, Orlando, Winter Park, Union Park, Altamonte Springs, 
Casselberry, Oviedo, Sanford, Winter Springs, Melbourne, 
Palm Bay, Rockledge, Celebration, Kissimmee, Saint Cloud, 
Sebastian, Vero Beach, Port Saint Lucie, Fort Pierce, Hobe Sound,
Jensen Beach, Port Salerno, Stuart, Daytona Beach, 
New Smyrna Beach, Ormond Beach, Cocoa, and Titusville
431 AM EDT Sat Apr 21 2018

...LAKE WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

The National Weather Service in Melbourne has issued a Lake Wind
Advisory, which is in effect from noon today to 8 PM EDT this
evening. 

* WINDS...East winds will increase to around 20 mph this afternoon
  with gusts up to 30 mph.

* IMPACTS...Navigation on large bodies of water will be hazardous
  due to choppy water conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Lake Wind Advisory indicates that winds will cause rough chop
on area lakes. Small boats will be especially prone to capsizing.

&&

$$

15

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this lake wind advisory went out at Apr 20, 9:38 PM EDT, 6 hours 53 minutes earlier.

Area forecast discussion, Apr 20, 9:38 PM EDT, 6 hours 53 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
938 PM EDT Fri Apr 20 2018

.UPDATE...
An inverted coastal trough just offshore Volusia County is
maintaining north winds and considerable low clouds across the
northern half of the forecast area. Short term guidance indicates
the trough will push inland later tonight as it becomes overwhelmed
by the strengthening synoptic onshore flow. Adjusted temperature,
sky cover, and wind grids in the near term from KTIX-KISM
northward to account for the persistence of the trough and its
associated cooler and cloudy maritime flow.

With the surface ridge to our north building closer to the area,
expect onshore flow to increase overnight, drawing slightly higher
moisture off the Atlantic. Thus far, mesoscale guidance has
overplayed precip coverage, so opted to reduce PoPs across the
board. Still, isolated showers over the Atlantic will push onshore
overnight, with better inland progression expected north of the
Cape where the onshore flow is expected to be stronger with time.

Warmest overnight temps will be along the Space and Treasure
Coasts with low to mid 70s expected, mid to upper 60s expected
elsewhere.

&&

.AVIATION...
An inverted coastal trough near the Volusia County coast will
maintain low MVFR (FL010-FL015) ceilings north of a line
connecting KTIX-KISM through the night. Increasing onshore (east)
flow will cause the trough to push inland and lead to a decrease
in cloud cover Saturday morning; however, moisture off of the
Atlantic will still support scattered to occasionally broken
ceilings between FL025-FL035 Saturday afternoon. Gusty onshore
winds expected along the coast overnight from KMLB north and all
aerodromes beginning late Saturday morning.

&&

.MARINE...

Current...An inverted trough north of Cape Canaveral is
maintaining gusty north winds near the Volusia County coast, while
lighter southeast winds prevail south of the Cape.

Tonight...Steadily deteriorating conditions are expected to spread
from north to south over the coastal waters overnight as high
pressure builds closer to the area and leads to gradually
strengthening onshore flow. Winds up to 20 knots nearshore and
20-25 knots offshore will allow seas to build up to 5-7 feet nearshore
and 8-9 feet offshore. Small Craft Advisory now in effect north of
Sebastian Inlet. Will hoist an advisory for the Treasure Coast
waters beginning Saturday morning at 8:00 AM.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  67  75  67  76 /  30  40  40  50
MCO  68  79  67  81 /  10  50  40  50
MLB  73  78  70  80 /  20  60  40  60
VRB  73  79  70  80 /  20  50  40  60
LEE  65  79  65  81 /  10  50  30  60
SFB  67  77  65  80 /  20  50  40  50
ORL  68  78  66  80 /  20  50  40  50
FPR  73  80  69  80 /  10  50  40  60

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 4 PM EDT Sunday for Flagler Beach to
     Volusia-Brevard County Line 0-20 nm-Flagler Beach to
     Volusia-Brevard County Line 20-60 nm-Volusia-Brevard County
     Line to Sebastian Inlet 0-20 nm-Volusia-Brevard County Line
     to Sebastian Inlet 20-60 nm.

     Small Craft Advisory from 8 AM Saturday to 4 PM EDT Sunday for
     Sebastian Inlet to Jupiter Inlet 0-20 nm-Sebastian Inlet to
     Jupiter Inlet 20-60 nm.

&&

Ulrich/Combs
Hazardous weather outlook, Apr 20, 7:46 PM EDT, 8 hours 45 minutes before
Hazardous Weather Outlook...Corrected
National Weather Service Melbourne FL
746 PM EDT Fri Apr 20 2018

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-211000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County-
Northern Lake County-Orange-Seminole-Southern Brevard County-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-
Coastal Volusia County-Southern Lake County-
Northern Brevard County-
746 PM EDT Fri Apr 20 2018

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.WIND AND SEA IMPACT...
Boating conditions will continue to deteriorate tonight, with
increasing northeast to east winds and building seas. A Small
Craft Advisory is in effect from Sebastian Inlet northward.
Small craft should exercise caution south of Sebastian to Jupiter
Inlet tonight for increasing winds and building seas.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
Poor to hazardous boating conditions continue across all of the
east central Florida coastal waters from early Saturday through
the early part of next week, along with a continued elevated rip
current risk.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed tonight.

Glitto/Weitlich/Combs

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 4:03 AM EDTBeach Hazards StatementMLBVolusia16 hr
Apr 21, 1:09 PM EDTSpecial Weather StatementMLBMartin51 min
Apr 21, 1:13 PM EDTSpecial Weather StatementMLBMartin47 min

Nearby

Lake Wind Advisories in Florida, 2018Every lake wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.